MAUDE Adverse Event Report: GYNESONICS, INC. SONATA DISPERSIVE ELECTRODE; ELECTROSURGICAL RETURN ELECTRODE, SINGLE-USE

GYNESONICS, INC. SONATA DISPERSIVE ELECTRODE; ELECTROSURGICAL RETURN ELECTRODE, SINGLE-USE
Model Number DE-001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On march 9, 2023, a doctor reported to gynesonics clinical specialist that a patient had experienced potential skin burns after use of the sonata system on (b)(6) 2023.During the patient post operative follow up visit 3 weeks after the sonata system procedure, doctor indicated that there was a mark on the patient's leg potentially caused by the dispersive electrode.Doctor indicated that it could be a skin burn.On march 13, 2023, gynesonics clinical specialist reached out to doctor to attempt to gather more information on this event.Doctor indicated that the patient mentioned in post op that she had a red mark.Patient indicated that during the next few days, she had some redness/blistering type irritation in the area.Gynesonics' personnel became aware of this incident on march 09, 2023 after the patient follow up visit.
 
Additional Manufacturer Narrative
The dispersive electrodes are single-use device and were discarded after the case.Root cause investigation is ongoing and additional information will be provided during the follow-up report.
 
Additional Manufacturer Narrative
The dispersive electrodes are single-use device and were discarded after the case.A review of the manufacturing records and examination of retained samples from the same lot of dispersive electrodes have not shown any product deficiencies.Misapplication of the de resulting in insufficient adhesion of the hydrogel to the skin is the root cause of the temperature rise sufficient to result in a skin burn.The sonata system operator's manual (instructions for use) includes instructions for application of dispersive electrodes as well as relevant warnings.Use error is therefore determined to be the root cause.
 
Event or Problem Description
On (b)(6) 2023, a doctor reported to gynesonics clinical specialist that a patient had experienced potential skin burns after use of the sonata system on (b)(6) 2023.During the patient post operative follow up visit 3 weeks after the sonata system procedure, doctor indicated that there was a mark on the patient's leg potentially caused by the dispersive electrode.Doctor indicated that it could be a skin burn.On (b)(6), 2023, gynesonics clinical specialist reached out to doctor to attempt to gather more information on this event.Doctor indicated that the patient mentioned in post op that she had a red mark.Patient indicated that during the next few days, she had some redness/blistering type irritation in the area.Gynesonics' personnel became aware of this incident on (b)(6), 2023 after the patient follow up visit.

Brand Name
SONATA DISPERSIVE ELECTRODE
Common Device Name
ELECTROSURGICAL RETURN ELECTRODE, SINGLE-USE
Manufacturer (Section D)
GYNESONICS, INC.
600 chesapeake drive
redwood city CA 94063
Manufacturer (Section G)
GYNESONICS
600 chesapeake drive
redwood city CA 94063
Manufacturer Contact
timothy rossi
600 chesapeake drive
redwood, CA 94063
6502416115
MDR Report Key16686773
Report Number3005875675-2023-00001
Device Sequence Number14933051
Product Code KNF
UDI-Device Identifier10817929020364
UDI-Public(01)10817929020364(10)Y110921-05(17)241109
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K222304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model NumberDE-001
Device Catalogue NumberDE-001-10
Device Lot NumberY110921-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM 2.2; SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM 2.2
Outcome Attributed to Adverse Event Other;
Patient SexFemale